Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 13, 2016, 3:48 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 13, 2016, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
749
WGUS55 KABQ 132148
FFWABQ
NMC001-057-140015-
/O.NEW.KABQ.FF.W.0036.160813T2148Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 615 PM MDT
* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
FLASH FLOODING IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
TORREON...CHILILI...TAJIQUE...ESCABOSA...
MIERA AND PONDEROSA PINES.
THIS WILL IMPACT THE DOG HEAD FIRE BURN SCAR INCLUDING BUT NOT
LIMITED TO LA JARA CANYON...LA JARA ROAD...ARROYO DE CHILILI...
ACEVES ROAD...ARROYO CHINCHONTE...MANZANO MORNING AND TWIN PEAKS
DRIVE...AND HIGHWAY 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.
&&
LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
3471 10639 3499 10636
$$
SHOEMAKE2 follow-up statements
737
WGUS75 KABQ 132326
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SAT AUG 13 2016
NMC001-057-140015-
/O.CON.KABQ.FF.W.0036.000000T0000Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
526 PM MDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR
SOUTHEASTERN BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...
AT 521 PM MDT...WHILE HEAVY RAIN HAS SUBSIDED OVER THE WARNED
AREA...EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE. ESTIMATED RAINFALL
AMOUNTS OF ONE TO ONE AND A HALF INCHES HAVE FALLEN...AND THIS WILL
LEAD TO ABRUPT FLOWS OF FAST MOVING WATER AND POTENTIAL DEBRIS FLOWS
WITHIN ARROYOS AND DRAINAGES SURROUNDING CANON DE CHILILI AND
NEARBY AREAS.
LOCATIONS IMPACTED INCLUDE...
TORREON...CHILILI...TAJIQUE...ESCABOSA...MIERA AND PONDEROSA PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.
REMEMBER RUNOFF CANTRAVEL MANY MILES...IMPACTING DOWNSTREAM AREAS
WELL AFTER RAINFALLHAS ENDED.
&&
LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
3471 10639 3499 10636
$$
SHOEMAKE528
WGUS75 KABQ 140012
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT SAT AUG 13 2016
NMC001-057-140022-
/O.EXP.KABQ.FF.W.0036.000000T0000Z-160814T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-TORRANCE-
612 PM MDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BERNALILLO AND
NORTHWESTERN TORRANCE COUNTIES WILL EXPIRE AT 615 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3495 10611 3487 10608 3474 10608 3471 10613
3471 10639 3499 10636
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:06 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 13, 3:06 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 306 PM MDT SAT AUG 13 2016 .SYNOPSIS... After an active thunderstorm day, look for a slight downtrend in coverage Sunday with a bit of a warming trend beginning as high pressure strengthens over the Desert Southwest and southern Rockies. That trend will continue into Tuesday, with temperatures going above normal at a majority of locales. High pressure will begin to lose it's grip over New Mexico from mid to late week, leading to improved storm coverage and a slight downtrend in daytime temperatures closer to normal for mid August. && .DISCUSSION... Storms took off early today and a majority of them contain hail per spotter reports and MRMS data indicating maximum estimated hail sizes generally between peas and quarters. One storm became severe near San Fidel and deposited hail on Interstate 40 which accumulated to 4 inches in depth. Improved lapse rates are helping to intensify storms, with the 12z KABQ sounding showing -10C at 500mb. Lower freezing levels with a cooler lower boundary layer, thanks to the backdoor front, are providing an atmosphere less favorable for hail melt compared to the past couple of days. Sunday is looking similar overall as we remain on the periphery of the upper high centered over southern California. 500mb temperatures are forecast to increase by 1-2C, but will still be plenty cold to support similar storms capable of producing hail though mostly non-severe. Storm motion should be due south Sunday and increase by 5-10 mph compared to today. Both the Santa Fe and Albuquerque Metros will be favored Sunday afternoon/evening as storms move south off of the mountains. There is still some forecast uncertainty regarding the pattern transition from early to mid week as model run-to-run consistency has been relatively poor. Forecast confidence is moderate to high that the mid level ridge will be positioned over the Desert Southwest extending into New Mexico through Tuesday with a gradual downtrend in rain chances and daytime temperatures trending above normal for most locales. After Tuesday, the upper high will likely break-down with the subtropical high along the Gulf coast becoming dominant and a broad, but weak, trough closing off a low offshore of central California. Going from late week into early next weekend, a deep and broad trough is forecast to drop southeast out of central Canada and push a cold front down the plains into eastern New Mexico. This pattern change points to high temperatures retreating closer to normal by late week, perhaps below normal, with renewed rain chances. 11 && .FIRE WEATHER... Scattered wet thunderstorms with plenty of small hail will continue well into the evening hours with isolated activity continuing overnight. Low level moisture makes a push back westward tonight but models indicating it will get pushed back to the southeast and/or mix out faster on Sunday. Scattered storms will favor areas along and near the central mountain chain as well as the southwest mountains Sunday afternoon and early evening. Dry air at all levels will win out across the northwest third Sunday afternoon and evening. Upper high center slides east to near Winslow, AZ Monday afternoon. Subsidence on the eastern periphery of the high will move over the northwest half of the state and northwest winds near mountain-top level bring in dry air. Only isolated activity is expected across the northern and western mountains Monday afternoon and early evening. By Tuesday, the models remain in good agreement that the upper high (500mb) will shift far enough eastward to allow the mid-level high (700mb) to shift east of the Rocky Mountain crest. This shift results in a weak southerly to southeasterly flow near and below mountain top level across NM. This, in turn, will result in a slight increase in precipitable water values across central and western NM Tuesday. A slight uptick in thunderstorm activity is forecast across the NW half of the state as a result. GFS now on board with the ECMWF brining in a broad upper level short- wave trough into CA and the Great Basin Tuesday night and Wednesday. This trough forces the upper high center east of NM late-day Wednesday. Low to mid level southerly flow continues to gradually transport moisture in from the south Wednesday. This moisture translates to a continued uptick in activity across the northwest half of the state Wednesday afternoon and evening. By Thursday, heights fall and the mid and upper levels cool enough to support scattered convection across roughly the northwest two- thirds of the state. The parent upper trough crosses the central Rockies Thursday night, drying things out and cooling all areas to below average. GFS and ECMWF agree that a strong backdoor front drops down sometime Friday night or Saturday. 33 && .AVIATION... 18Z TAF CYCLE Thunderstorms getting an early start this morning thanks to a low level moisture surge behind the passage of a backdoor front. Storm motion will be tricky today with 15kt of north to northwest winds at 18K ft MSL and 40kt of southwest winds at 30K ft MSL. Majority of storms should drift east to southeastward around 20kt. A few of the stronger storms east of the central mt chain may become strong. Brief MVFR vsbys and perhaps MVFR cigs are possible with the stronger storms. Convective activity will continue well into the evening hours before diminishing after midnight. Isold activity likely to continue overnight. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 91 58 93 / 5 5 5 5 Dulce........................... 50 85 53 86 / 10 20 10 5 Cuba............................ 52 83 52 85 / 20 40 10 5 Gallup.......................... 50 87 51 89 / 10 10 5 10 El Morro........................ 51 82 50 84 / 20 20 10 10 Grants.......................... 55 84 52 86 / 20 20 20 10 Quemado......................... 57 83 55 85 / 30 20 20 10 Glenwood........................ 66 87 62 90 / 40 30 20 10 Chama........................... 45 77 45 80 / 20 50 20 30 Los Alamos...................... 57 78 56 82 / 30 40 20 20 Pecos........................... 53 77 52 81 / 60 50 30 20 Cerro/Questa.................... 52 77 49 80 / 40 50 20 10 Red River....................... 46 69 46 73 / 50 50 20 40 Angel Fire...................... 42 71 41 76 / 50 50 30 40 Taos............................ 49 79 48 82 / 30 40 20 10 Mora............................ 51 73 51 79 / 50 50 20 30 Espanola........................ 54 83 54 87 / 20 30 20 5 Santa Fe........................ 55 79 55 83 / 40 50 30 10 Santa Fe Airport................ 54 82 53 86 / 30 30 20 5 Albuquerque Foothills........... 63 84 62 88 / 40 40 20 5 Albuquerque Heights............. 64 85 63 90 / 30 30 20 5 Albuquerque Valley.............. 62 87 60 92 / 30 20 20 5 Albuquerque West Mesa........... 64 86 63 90 / 30 20 20 5 Los Lunas....................... 62 87 61 92 / 30 20 20 5 Rio Rancho...................... 63 86 62 90 / 30 20 20 5 Socorro......................... 63 87 62 91 / 40 20 20 5 Sandia Park/Cedar Crest......... 56 79 56 83 / 50 50 30 10 Tijeras......................... 58 81 57 84 / 40 40 30 5 Moriarty/Estancia............... 52 82 53 85 / 40 30 20 5 Clines Corners.................. 52 77 53 82 / 40 40 20 5 Gran Quivira.................... 57 79 55 84 / 50 40 20 5 Carrizozo....................... 64 83 60 86 / 40 30 20 5 Ruidoso......................... 54 73 53 79 / 40 40 20 10 Capulin......................... 53 79 53 83 / 30 40 10 10 Raton........................... 52 81 50 85 / 30 30 20 10 Springer........................ 53 82 52 86 / 30 30 10 5 Las Vegas....................... 49 76 50 82 / 40 40 10 5 Clayton......................... 57 85 57 88 / 10 10 5 5 Roy............................. 56 82 54 84 / 30 20 5 5 Conchas......................... 61 86 58 90 / 20 20 5 5 Santa Rosa...................... 60 87 59 89 / 30 20 5 5 Tucumcari....................... 60 89 58 92 / 10 10 5 5 Clovis.......................... 60 86 57 88 / 10 5 5 5 Portales........................ 62 87 59 89 / 10 5 5 5 Fort Sumner..................... 63 86 60 89 / 20 10 5 5 Roswell......................... 65 89 61 90 / 20 5 5 5 Picacho......................... 61 82 58 85 / 30 10 5 5 Elk............................. 59 79 54 80 / 30 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 11
Hazardous weather outlook, Aug 13, 5:17 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT SAT AUG 13 2016 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALIZED HEAVY RAINFALL WITH MINOR FLOODING IS POSSIBLE SUNDAY THROUGH FRIDAY WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 40
In the hours before
Special weather statement, Aug 13, 12:57 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT SAT AUG 13 2016 NMZ514-515-131930- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 1257 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 130 PM MDT... AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL PORVENIR...OR 16 MILES NORTHWEST OF LAS VEGAS...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL PORVENIR...ROCIADA AND GALLINAS. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3563 10548 3580 10556 3585 10541 3568 10530 TIME...MOT...LOC 1857Z 341DEG 6KT 3574 10545 SHOEMAKE
Special weather statement, Aug 13, 1:27 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 13 2016
NMZ507-132000-
WEST CENTRAL HIGHLANDS-
127 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
200 PM MDT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CUBERO...OR 10 MILES NORTHWEST OF LAGUNA PUEBLO...MOVING SOUTH AT 15
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO...CUBERO...SKYLINE-GANIPA...NEW LAGUNA...SAN FIDEL...
MESITA...ACOMITA...NORTH ACOMITA VILLAGE...SEAMA AND ACOMITA LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 97 AND 115.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3512 10760 3511 10757 3513 10757 3512 10756
3516 10750 3514 10748 3515 10747 3511 10743
3512 10741 3499 10732 3492 10762 3511 10766
TIME...MOT...LOC 1927Z 342DEG 12KT 3511 10755
SHOEMAKELocal storm report, Aug 13, 2:07 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL SAN FIDEL 35.08N 107.60W
08/13/2016 M0.75 INCH CIBOLA NM TRAINED SPOTTER
PEA TO PENNY SIZE HAIL UP TO 4 DEEP
&&
EVENT NUMBER ABQ1601360
CASpecial weather statement, Aug 13, 2:14 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT SAT AUG 13 2016
NMZ507-520-132100-
WEST CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY-
214 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SOCORRO COUNTY
UNTIL 300 PM MDT...
AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES NORTH OF MAGDALENA...OR 31 MILES WEST OF BELEN...MOVING
SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SOCORRO COUNTY.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3459 10729 3452 10692 3429 10712 3432 10712
3437 10718 3438 10722 3441 10726 3442 10728
3442 10731 3445 10733 3445 10739
TIME...MOT...LOC 2014Z 297DEG 14KT 3449 10729
SHOEMAKESpecial weather statement, Aug 13, 2:16 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT SAT AUG 13 2016
NMZ528-132045-
FAR NORTHEAST HIGHLANDS-
216 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL
245 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PHILMONT SCOUT RANCH...OR 19 MILES WEST OF SPRINGER...MOVING
SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CIMARRON...MIAMI AND RAYADO.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3640 10469 3625 10490 3633 10495 3634 10497
3638 10499 3638 10496 3640 10495 3643 10496
3644 10498 3646 10496 3651 10489
TIME...MOT...LOC 2016Z 310DEG 9KT 3643 10493
SHOEMAKESpecial weather statement, Aug 13, 2:57 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT SAT AUG 13 2016 NMZ512-518-521-132130- SANTA FE METRO AREA-SANDIA/MANZANO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 257 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 330 PM MDT... AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LA CIENEGA...OR 13 MILES SOUTHWEST OF SANTA FE...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN SANTA FE...ELDORADO AT SANTA FE... CANADA DE LOS ALAMOS...LA BAJADA...CERRILLOS HILLS STATE PARK... LA CIENEGA...MADRID...LOS CERRILLOS...LAMY AND GALISTEO. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 BETWEEN MILE MARKERS 263 AND 296. HIGHWAY 285 BETWEEN MILE MARKERS 283 AND 290. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3553 10628 3569 10604 3554 10572 3529 10615 TIME...MOT...LOC 2057Z 304DEG 14KT 3554 10612 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:00 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Aug 12, 6:33 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 57 min |
| Aug 12, 6:57 PM MDT | Special Weather Statement | ABQ | Quay | 48 min |
| Aug 12, 8:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 44 min |
| Aug 12, 8:36 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 114 min |
| Aug 12, 9:37 PM MDT | Areal Flood Advisory | ABQ | Chaves | 113 min |
| Aug 12, 10:03 PM MDT | Flash Flood Warning | ABQ | Chaves | 117 min |
| Aug 12, 10:44 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 12, 11:36 PM MDT | Areal Flood Advisory | ABQ | Chaves | 84 min |
| Aug 13, 5:30 AM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
| Aug 13, 5:32 AM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 88 min |
| Aug 13, 12:42 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 2 hr |
| Aug 13, 12:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Aug 13, 1:14 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 3 hr |
| Aug 13, 1:27 PM MDT | Special Weather Statement | ABQ | Cibola | 33 min |
| Aug 13, 1:51 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 39 min |
| Aug 13, 2:14 PM MDT | Special Weather Statement | ABQ | Valencia | 46 min |
| Aug 13, 2:16 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Aug 13, 2:31 PM MDT | Areal Flood Advisory | ABQ | Taos | 119 min |
| Aug 13, 2:54 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 111 min |
| Aug 13, 2:57 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Aug 13, 3:29 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 13, 3:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
| Aug 13, 4:14 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 13, 5:33 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 117 min |
| Aug 13, 5:56 PM MDT | Special Weather Statement | ABQ | Quay | 34 min |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.